Am I depressed?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ryant972
New Member


Date Joined May 2008
Total Posts : 3
   Posted 5/27/2008 9:13 PM (GMT -7)   
Hi, Im goin to give you the run down on my "depression" of which I think is, If you could let me know if you think Im depressed and what I should do..Well Im a senior in highschool. I have a girl friend and i have alot of friends..Im known for being very funny and outgoing.. When I remember my sophmore year and junior year i remember having so much fun, I would go to parties and go out on the weekends and have a blast. I would look foward to every friday for the bell to ring..everything i would do that excited me then doesnt anymore.
 
 Dont get me wrong I still go out to parties and the weekends and and stuff, but i dont look foward to things and get excited for things as I use to. I feel soo down all the time. I have a girlfriend and when Im with her Im always in a better mood. She never said to me I seem diffrent or sad. I went on Lexapro 10mg once a day about 3 months ago..I was on them for about 3+ weeks but I didnt notice a diffrence really.. So i stoped taking it thinking that It was all in my head.. But now I think its getting worse...and Its wierd to, it doesnt seem that im depressed all the time.. I had my prom this past friday..I had a great time at prom to.. I was dancing and have a ball, but I dont know If I would of had an even better time if I wernt depressed. At this point I just want to feel like I use to. Always excited to do things and just have fun, And Im wondering If I will ever feel the same or happy all the time like I use to.. I dont know what I should do.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 5/28/2008 4:19 AM (GMT -7)   
Ryant
First of all welcome to the forum,we are very glad that you found us.

I am wondering if you did not stay on the meds long enough for them to start working?
It does usually take 4-6 weeks for them to take full effect. Then after that time if you still do not feel a difference then the doctor might higher the dosage.

You could be going through the major changes in life. You are a senior and right now you have alot of choices to make.

Please give the meds another chance. And, in order to heal from depression then we have to deal with what has caused it. Meaning,you might need to think about getting into some type of talk therapy. Maybe try your school counselor at first,if you feel you need more then talk to your doctor about who you could go through.

Please keep us updated...
Shy


Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

Please remember,I am not a professional..I am just a person who is also fighting depression.


I know I'm in my own little world, but it's ok. They know me here.


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/28/2008 11:18 AM (GMT -7)   
Ryant
 
Hello and welcome to HealingWell.  I think Shy has advised you well.  You are at a point in your life where you can see that change is coming.  Now days there is a lot of stress associated with being a senior, choosing what your going to do when you graduate, your friends will all be going in different directions but also you will be starting on a new adventure of your own.
 
Life never remains the same and no matter how much we would like it to things change.  Change is scary. Change can be awesome too.  So keep an open mind and don't expect the worse.
 
I agree tyou should  see your Physician and start back on the Lexapro and go the distance in giving it a chance to work.  4-6 weeks is the normal time frame for most antidepressants to be at their full potential however some people may take 8 weeks...........everyone is different.
 
Do you have someone to talk to, your Mom or another person you trust.  Coming here and talking is a good way to get out your feelings but let them out. Don't bottle thos feelings up and pretend like your OK when you feel sad inside.  You recognize that something is not right and that is the first step to healing.
 
Again a warm welcome and keep posting.
Kitt
 
Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 5/28/2008 11:25 AM (GMT -7)   
Hi Ryant,

You have been given some excellent advice here. I really think that these guys are right stating that maybe you should go back to the doctor and retry the medication.

I want to welcome you to Healing Well. You have found a good place to come. Everybody here is so kind and compassionate.

Good luck to you,
have a great day.
hugs, Karen
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


pezpez
New Member


Date Joined May 2008
Total Posts : 7
   Posted 5/28/2008 8:57 PM (GMT -7)   
hi,
i don't really know much about any of this... but if there are things going on in your life you should maybe talk to a counsellor to bring out the cause of your sadness, i personally just keep asking myself "why?" and it brings up a lot of the deeper issues which are more helpful to attempt to resolve than the feelings that arise from it. You should see your doctor about this and maybe he can perscribe another type of medication, even changes in your life style can make you somewhat happier i guess, such as eating well with foods that give you energy, going outside and getting fresh air and sun, or having some time alone to not get overwhelmed by any stress or sadness in your life..i really hope you feel better because you deserve to find a solution.

Ryant972
New Member


Date Joined May 2008
Total Posts : 3
   Posted 5/31/2008 12:02 AM (GMT -7)   
Thanks guys for all the support. I just started lexapro again today I just hope 4-6 weeks down the road I feel better. I just want to feel better and enjoy and be excited for the things as I once was. I just hope something works for me

djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 5/31/2008 2:19 AM (GMT -7)   

Hi Ryan,

Im not sure that what you are describing is depression. I think it is more likely to just be that you are having a hard time adjusting to things that are changing around you and hence I dont really think that the Lexapro will make you feel any better. Thats just my unprofessional opinion though... your doctor will be able to tell you better. It will take 4-6 weeks for the AD's to start working fully but usually a full course of AD's (in the UK) will last 12 months. If this is depression, chances are there is a cause and you need to try and resolve that before coming off the meds... thats why the course is 12 months. (To give people a chance to complete a therapy course.)

Keep us updated!

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 6:44 AM (GMT -7)
There are a total of 2,736,302 posts in 301,366 threads.
View Active Threads


Who's Online
This forum has 151461 registered members. Please welcome our newest member, jalertaan.
240 Guest(s), 5 Registered Member(s) are currently online.  Details
Fl Drifter, Dr WHO, franko63, CCinPA, stixandstonz


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer